MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for aortic stenosis (off-label use due to no abdominal aortic aneurysm) with implant of an afx2 bifurcated stent graft.Results were good at the end of the procedure.Forty-three (43) days post procedure re-occlusion was identified at routine follow-up.Reintervention was completed with thrombolytic therapy only.Reportedly, the patient was in the hospital recovering and will continue to be monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aortic occlusion is confirmed.The additional endovascular procedures ((b)(6) 2022) are confirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the aortic occlusion is user-related.The procedure relatedness identified was bilateral iliac stenosis requiring bare-metal stents.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The patient had aortoiliac occlusive disease before the index procedure (off-label use due to no abdominal aortic aneurysm).Additionally, the bare metal stents (non-endologix) placed in the bilateral common iliacs on (b)(6) 2022, were related to the pre-index off-label small diameters (right 5mm and left 5.5mm), should be 10-23mm).The final patient status was discharged on the third post operative day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for aortic stenosis (off-label use due to no abdominal aortic aneurysm) with implant of an afx2 bifurcated stent graft.Results were good at the end of the procedure.Forty-three (43) days post procedure re-occlusion was identified at routine follow-up.Reintervention was completed with thrombolytic therapy only.Reportedly, the patient was in the hospital recovering and will continue to be monitored.After the initial report, additional information was received reporting that the afx2 bifurcated stent graft was free from any clot or thrombus.The patient was in a hyper coagulative state before being treated and is now on plavix and xarelto.The clinical assessment determined that additional reinterventions were performed on (b)(6) 2022 and (b)(6) 2022.Angiogram performed on (b)(6) 2022 identified that the left iliac remained occluded, and the ekos catheter was repositioned.Angiogram performed on (b)(6) 2022 identified that the aorta and iliacs were patent.The ekos catheter was removed, and bilateral bare-metal stents (non-endologix) were implanted into the iliacs (pre-index small diameter non-device related).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13359959
Report Number2031527-2022-00017
Device Sequence Number1675246
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)240726
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberBEA22-70/I16-30
Device Lot Number2492615R-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale